Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on projective normality


Authors: Huah Chu, Shou-Jen Hu and Ming-chang Kang
Journal: Proc. Amer. Math. Soc. 139 (2011), 1989-1992
MSC (2010): Primary 13A02, 13A50, 14Lxx
DOI: https://doi.org/10.1090/S0002-9939-2010-10777-3
Published electronically: November 15, 2010
MathSciNet review: 2775375
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be any finite group, $ G\to GL(V)$ be a representation of $ G$, where $ V$ is a finite-dimensional vector space over an algebraically closed field $ k$. Theorem. Assume that either $ char k = 0$ or $ char k = p > 0$ with $ p \nmid \vert G\vert$. Then the quotient variety $ \mathbb{P}(V)/G$ is projectively normal with respect to the line bundle $ \mathcal{L}$, where $ \mathcal{L}$ is the descent of $ \mathcal{O}(1)^{\otimes m}$ from $ \mathbb{P}(V)$ with $ m=\vert G\vert!$. This partially solves a question raised in the paper of Kannan, Pattanayak and Sardar [Proc. Amer. Math. Soc. 137 (2009), 863-867].


References [Enhancements On Off] (What's this?)

  • [Fl] P. Fleischmann, The Noether bound in invariant theory of finite groups, Adv. Math. 156 (2000), 23-32. MR 1800251 (2001k:13009)
  • [Fo] J. Fogarty, On Noether's bound for polynomial invariants of a finite group, Electron. Res. Announc. Amer. Math. Soc. 7 (2001), 5-7. MR 1826990 (2002a:13002)
  • [Ha] R. Hartshorne, Algebraic geometry, Springer Graduate Texts in Mathematics, vol. 52, Springer-Verlag, New York, 1977. MR 0463157 (57:3116)
  • [KKV] F. Knop, H. Kraft and T. Vust, The Picard group of a $ G$-variety, in ``Algebraic transformation groups and invariant theory'', edited by H. Kraft, P. Slodowy and T. A. Springer, DMV Seminar, Band 13, Birkhäuser, Basel, 1989. MR 1044586
  • [KP] S. S. Kannan and S. K. Pattanayak, Projective normality of Weyl group quotients, arXiv: 1007.0606v2.
  • [KPS] S. S. Kannan, S. K. Pattanayak and P. Sardar, Projective normality of finite group quotients, Proc. Amer. Math. Soc. 137 (2009), 863-867. MR 2457424 (2010c:14050)
  • [La] S. Lang, Introduction to algebraic geometry, Interscience Publ., New York, 1958. MR 0100591 (20:7021)
  • [Za] O. Zariski, Complete linear systems on normal varieties and a generalization of a lemma of Enriques-Severi, Ann. of Math. (2) 55 (1952), 552-592. MR 0048857 (14:80d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13A02, 13A50, 14Lxx

Retrieve articles in all journals with MSC (2010): 13A02, 13A50, 14Lxx


Additional Information

Huah Chu
Affiliation: Department of Mathematics, National Taiwan University, Taipei, Taiwan
Email: hchu@math.ntu.edu.tw

Shou-Jen Hu
Affiliation: Department of Mathematics, Tamkang University, Taipei, Taiwan
Email: sjhu@math.tku.edu.tw

Ming-chang Kang
Affiliation: Department of Mathematics and Taida Institute of Mathematical Sciences, National Taiwan University, Taipei, Taiwan
Email: kang@math.ntu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-2010-10777-3
Keywords: Projectively normal, rings of invariants, graded algebras
Received by editor(s): December 6, 2009
Received by editor(s) in revised form: June 4, 2010
Published electronically: November 15, 2010
Communicated by: Ted Chinburg
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society